MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM POLYAXIAL SCREW 5.5 X 8 X 40MM; ORTHOSIS, SPONDYLOLISTHESIS SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM POLYAXIAL SCREW 5.5 X 8 X 40MM; ORTHOSIS, SPONDYLOLISTHESIS SPINAL FIXATION
Model Number 179712840
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during an unknown procedure the surgeon was adjusting an 8x40 expedium screw when the t20 screwdriver broke.The screw and fragment were successfully retrieved.There was a surgical delay of five (5) minutes.The procedure was successfully completed.The patient outcome is unknown.Concomitant device reported: unknown handle (part# unknown, lot# unknown, quantity unknown).This report is for one (1) expedium spine system polyaxial screw 5.5 x 8 x 40mm this is report 2 of 2 for (b)(4).
 
Event or Problem Description
During manufacturer's preliminary investigation of the returned expedim polyaxial screw it was observed that the head and the threaded portion of the screw was broken into two pieces.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: a product investigation was conducted.Visual inspection: the complaint device expedium ti poly screw was returned to cq west chester for investigation.Upon visual inspection, the head and the threaded portion of the screw was found to be broken into two pieces.The threaded portion of the screw had been stripped and damaged too.Document /specification review: based on the date of manufacture, the current and manufactured version of drawings for the part were reviewed: dimensional inspection: this defect was identified as a post manufacturing issue, hence a dimensional review is irrelevant to the investigation.Complaint confirmed: yes, the complaint condition of broken can be confirmed based on the available information.Conclusion: the expedium screw had broken into two pieces.During investigation no manufacturing or design discrepancies were identified.A definitive assignable root cause cannot be determined from the provided information.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: a review of the receiving inspection (ri) for exp ti poly screw 8mmx40mm was conducted identifying that lot number rl276721 was released in a single batch.Batch1: lot qty of 150 units were released on 24 apr 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM SPINE SYSTEM POLYAXIAL SCREW 5.5 X 8 X 40MM
Common Device Name
ORTHOSIS, SPONDYLOLISTHESIS SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key12347470
Report Number1526439-2021-01735
Device Sequence Number20116397
Product Code MNH
UDI-Device Identifier10705034068060
UDI-Public(01)10705034068060
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K101993
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179712840
Device Catalogue Number179712840
Device Lot NumberRL276721
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2021
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer08/16/2021
Initial Report FDA Received Date08/20/2021
Supplement Report FDA Received Date09/09/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
T20 SCREWDRIVER SHAFT; UNKNOWN HANDLES; T20 SCREWDRIVER SHAFT; UNKNOWN HANDLES
Patient Age57 YR